Alert archive / Vermont / Flash Flood Warnings in 2010
Flash Flood Warning 2, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jul 21, 2010, 5:43 PM EDT for Orange County, Vermont. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2010, 5:43 PM EDT (21:43 UTC)
- Expired
- Jul 21, 2010, 7:55 PM EDT
- In force
- 2 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
County Orange County, VT
The radar
The Burlington radar (KCXX), 97 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
325
WGUS51 KBTV 212143
FFWBTV
VTC017-220145-
/O.NEW.KBTV.FF.W.0002.100721T2143Z-100722T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
543 PM EDT WED JUL 21 2010
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ORANGE COUNTY IN CENTRAL VERMONT
* UNTIL 945 PM EDT
* AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. STORMS
EARLIER IN THE AFTERNOON PRODUCED 1.5 TO 2 INCHES OF RAIN...AND
ANOTHER ROUND OF STORMS WILL DROP ANOTHER 1 TO 2 INCHES. RUNOFF
FROM THE ADDITIONAL RAINFALL WILL CREATE FLASH FLOODING IN CREEKS
AND STREAMS ALREADY SWOLLEN FROM THE EARLIER RAINFALL.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRADFORD...
WILLIAMSTOWN...WASHINGTON...WAITS RIVER...CORINTH...BROOKFIELD AND
EAST ORANGE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
&&
LAT...LON 4399 7210 4395 7209 4391 7211 4388 7216
4382 7218 4380 7218 4377 7220 4390 7266
4413 7261 4416 7258 4404 7207 4402 7207
$$
HANSON1 follow-up statement
373
WGUS71 KBTV 212355
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
755 PM EDT WED JUL 21 2010
VTC017-220004-
/O.CAN.KBTV.FF.W.0002.000000T0000Z-100722T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE VT-
755 PM EDT WED JUL 21 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ORANGE COUNTY...
THE HEAVY RAINFALL HAS ENDED ACROSS THE AREA. HOWEVER WATER LEVELS
IN SMALL CREEKS AND STREAMS WILL REMAIN HIGH THROUGH THURSDAY.
CONDITIONS WILL LIKELY REMAIN HAZARDOUS FOR RECREATIONISTS ALONG
WATEWAYS IN ORANGE COUNTY UNTIL FLOWS SUBSIDE.
LAT...LON 4399 7210 4395 7209 4391 7211 4388 7216
4382 7218 4380 7218 4377 7220 4390 7266
4413 7261 4416 7258 4404 7207 4402 7207
$$
HANSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:56 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 21, 2:56 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 256 PM EDT WED JUL 21 2010 .SYNOPSIS... STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE REGION INTO THE EARLY EVENING BEFORE THE WEATHER QUIETS DOWN OVERNIGHT. HIGH PRESSURE WILL BRING GENERALLY DRY ALTHOUGH BREEZY CONDITIONS ON THURSDAY, ALTHOUGH A FEW SHOWERS ARE POSSIBLE ACROSS THE HIGHER TERRAIN. THE CHANCE FOR SHOWERS OR THUNDERSTORMS RETURN TO THE REGION FOR LATE FRIDAY INTO SATURDAY AS ANOTHER STORM SYSTEM APPROACHES THE REGION. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 231 PM EDT WEDNESDAY...AS EXPECTED, IT GOT BUSY PRETTY QUICKLY HERE OVER THE LAST FEW HOURS. STORMS THUS FAR HAVE TENDED TO REMAIN MORE SUPERCELL TYPE THAN LINES OR BOWS. RADAR WAS SHOWING SOME SIGNIFICANT ROTATION IN ONE STORM WHILE IT WAS OVER NORTHERN FRANKLIN COUNTY. WE DID GET SOME REPORTS OF DAMAGE IN THAT AREA, SO WE WILL PROBABLY DO A STORM SURVEY UP THERE TOMORROW. CELLS ARE NOW COMING INTO THE CHAMPLAIN VALLEY AND LIKING THE JUICY AIR WE HAVE. EXPECT CELLS TO CONTINUE TO INCREASE IN INTENSITY, SO MANY MORE WARNINGS ARE ANTICIPATED. THERE ARE STILL MORE STORMS BACK TO OUR WEST OVER ONTARIO AND THAT MEANS WE WILL LIKELY SEE ADDITIONAL ROUNDS OF STORMS, SOME BEING SEVERE, AS WE ARE STILL ON THE UPSWING WITH REGARD TO THE DYNAMICS AND SHEAR COMING INTO THE REGION. WITH ALL THE WEATHER, REALLY NO BIG CHANGES IN THE FORECAST FOR TONIGHT. MAINTAINED CHANCE OF T-STORMS THROUGH LATE EVENING THEN IT SHOULD QUIET DOWN. EXPECT PATCHY FOG. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... AS OF 231 PM EDT WEDNESDAY...TOMORROW LOOKING FAIRLY BENIGN, ESPECIALLY WHEN COMPARED TO TODAY. STILL A LITTLE BIT OF LOW LEVEL INSTABILITY AND WHEN COMBINED WITH NORTHWEST WINDS ALLOWING FOR UPSLOPE FLOW, THERE COULD BE A FEW SHOWERS ACROSS THE HIGHER TERRAIN OF THE DACKS AND NORTHERN GREENS. SHOULD BE PRETTY DECENT MIXING OF THE ATMOSPHERE AND SO WE SHOULD SEE SOME WINDS GUST INTO THE 20-25 MPH RANGE. DEWPOINTS SHOULD BE DROPPING INTO THE 50S, SO IT WILL FEEL REFRESHINGLY DRY. QUIET THURSDAY NIGHT. STUCK CLOSE TO MOS FOR TEMPERATURES. FRIDAY SHOULD START OUT FINE, BUT A WARM FRONT SHOULD BE APPROACHING THE REGION LATE IN THE DAY. NOT VERY GOOD AGREEMENT ON DETAILS BETWEEN NAM AND GFS. NAM IS MUCH STRONGER WITH THAT WARM FRONT AND RESULTING PRECIP AND LOW LEVEL WIND FIELDS. STUCK A LITTLE CLOSER TO THE GFS. TEMPERATURES MAY BE A BIT TRICKY, AND WENT CLOSER TO WARMER GFS (LOW-MID 70S), AS IT WILL BE DEPENDENT UPON THE AMOUNT OF CLOUDS AND PRECIPITATION THAT BREAKS OUT. FRIDAY NIGHT, JUST BLANKETED REGION WITH A CHANCE OF SHOWERS OR A THUNDERSTORM AS WARM FRONT MOVES BY. STUCK CLOSE TO A MELD OF GUIDANCE. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 231 PM EDT WEDNESDAY...LITTLE TIME TO SPEND ON THIS PART OF THE FORECAST. PRETTY MUCH STRAIGHT GMOS POPULATION. FROM A QUICK LOOK AT THE MODELS, THERE ARE DIFFERENCES FOR THE SATURDAY AND SUNDAY TIMEFRAME, BUT BEYOND THAT THERE IS BETTER EVIDENCE FOR A SLIGHT PATTERN CHANGE WHICH WILL BRING IN DRIER AND SEASONABLY COOLER AIR FOR THE FIRST HALF OF NEXT WEEK. GFS SEEMS TO REALLY CRANK UP A SURFACE LOW, PERHAPS TOO MUCH. AREA WOULD BE IN WARM SECTOR ON SATURDAY, SO POTENIALLY SOME SEVERE WEATHER. COLD FRONT GOES THROUGH AFTER THAT SO IMPROVING WEATHER FOR SUNDAY. THEN HIGH PRESSURE AFTER THAT FOR MONDAY TO WEDNESDAY TIMEFRAME. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... THROUGH 18Z THURSDAY...ONGOING SEVERE WEATHER EVENT WITH THUNDERSTORMS PRODUCING DAMAGING WINDS AND HAIL TO BE SCATTERED ACROSS FORECAST AREA THROUGH 00Z. STORMS SHOULD GENERALLY SUBSIDE AFTER 00-02Z...WITH VFR CONDITIONS. TOWARD MORNING KMPV/KSLK FORECAST IFR TO LIFR AS FOG DEVELOPS. ALSO INTRODUCED SCT012 AT KBTV. WITH RECENT RAINFALL AND WINDS TURNING WEST THROUGH NORTHWEST...EXPECT STRATUS DECK TO DEVELOP OVERNIGHT TOWARD MORNING. OUTLOOK 18Z THURSDAY THROUGH SUNDAY...18Z THU THRU 00Z SAT...VFR UNDER HIGH PRESSURE. 00Z SAT THRU SUNDAY...MAINLY VFR WITH SCT MVFR IN SHOWERS AND THUNDERSTORMS. MONDAY...VFR. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...NASH NEAR TERM...NASH SHORT TERM...NASH LONG TERM...NASH AVIATION...HANSON
Hazardous weather outlook, Jul 21, 3:45 AM EDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 345 AM EDT WED JUL 21 2010 NYZ026>031-034-035-087-VTZ001>012-016>019-220745- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 345 AM EDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. THE PRIMARY THREAT WILL BE STRONG AND POTENTIALLY DAMAGING WIND GUSTS. HAIL AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MORE SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. WGH
In the hours before
Local storm report, Jul 21, 5:00 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
500 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL BRADFORD 43.99N 72.13W
07/21/2010 E1.00 INCH ORANGE VT AMATEUR RADIO
&&Local storm report, Jul 21, 5:18 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
518 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG MOIRA 44.82N 74.56W
07/21/2010 FRANKLIN NY CO-OP OBSERVER
TREES DOWN VIA SCANNER REPORT
0100 PM TSTM WND DMG BANGOR 44.81N 74.40W
07/21/2010 FRANKLIN NY CO-OP OBSERVER
ROOF REPORTED IN ROAD VIA SCANNER REPORT. TIME
APPROXIMATE.
0110 PM HAIL NORTH BANGOR 44.84N 74.40W
07/21/2010 E1.00 INCH FRANKLIN NY TRAINED SPOTTER
0110 PM HAIL BANGOR 44.81N 74.40W
07/21/2010 E0.50 INCH FRANKLIN NY PUBLIC
0118 PM HAIL MALONE 44.85N 74.29W
07/21/2010 E0.25 INCH FRANKLIN NY PUBLIC
0130 PM HEAVY RAIN WHIPPLEVILLE 44.81N 74.26W
07/21/2010 M1.00 INCH FRANKLIN NY CO-OP OBSERVER
RAINFALL OF 0.95 INCHES IN ABOUT 30 MINUTES
0131 PM HAIL MALONE 44.85N 74.29W
07/21/2010 E0.75 INCH FRANKLIN NY PUBLIC
0140 PM TSTM WND DMG LYON MOUNTAIN 44.72N 73.92W
07/21/2010 CLINTON NY EMERGENCY MNGR
TREES DOWN IN TOWN.
0200 PM NON-TSTM WND DMG DANNEMORA 44.72N 73.72W
07/21/2010 CLINTON NY EMERGENCY MNGR
TREES DOWN IN TOWN
0208 PM HAIL CADYVILLE 44.70N 73.63W
07/21/2010 E0.75 INCH CLINTON NY PUBLIC
0210 PM HAIL DANNEMORA 44.72N 73.72W
07/21/2010 E0.50 INCH CLINTON NY PUBLIC
0210 PM TSTM WND DMG DANNEMORA 44.72N 73.72W
07/21/2010 CLINTON NY PUBLIC
TREE DOWN ON COUNTY ROUTE 26
0215 PM HAIL CADYVILLE 44.70N 73.63W
07/21/2010 E0.50 INCH CLINTON NY PUBLIC
0221 PM HAIL MORRISONVILLE 44.69N 73.55W
07/21/2010 E0.50 INCH CLINTON NY PUBLIC
0250 PM HAIL SOUTH HERO 44.65N 73.30W
07/21/2010 M1.00 INCH GRAND ISLE VT PUBLIC
0250 PM TSTM WND GST 1 WNW COLCHESTER POINT 44.56N 73.33W
07/21/2010 M47.00 MPH CHITTENDEN VT MESONET
REPORTED AT COLCHESTER REEF WIND SENSOR
0250 PM TSTM WND DMG COLCHESTER 44.54N 73.15W
07/21/2010 CHITTENDEN VT PUBLIC
BRANCHES DOWN NEAR THE INTERSECTION OF RT 7 AND 127.
0255 PM HAIL MILTON 44.64N 73.11W
07/21/2010 E1.25 INCH CHITTENDEN VT PUBLIC
0259 PM HAIL COLCHESTER 44.54N 73.15W
07/21/2010 E1.00 INCH CHITTENDEN VT PUBLIC
0301 PM HAIL MILTON 44.64N 73.11W
07/21/2010 E1.00 INCH CHITTENDEN VT PUBLIC
0305 PM HAIL ESSEX CENTER 44.51N 73.06W
07/21/2010 E0.50 INCH CHITTENDEN VT NWS EMPLOYEE
0305 PM TSTM WND DMG ESSEX CENTER 44.51N 73.06W
07/21/2010 CHITTENDEN VT PUBLIC
LARGE TREES DOWN IN YARD.
0305 PM TSTM WND DMG ESSEX CENTER 44.51N 73.06W
07/21/2010 CHITTENDEN VT PUBLIC
LARGE TREES DOWN ON CHELSEA RD.
0305 PM HAIL MILTON 44.64N 73.11W
07/21/2010 E0.50 INCH CHITTENDEN VT PUBLIC
NUMEROUS PUBLIC REPORTS OF 1/2 TO 3/4 INCH HAIL IN MILTON
VILLAGE
0305 PM TSTM WND GST ESSEX CENTER 44.51N 73.06W
07/21/2010 E40.00 MPH CHITTENDEN VT NWS EMPLOYEE
0305 PM HAIL MILTON 44.64N 73.11W
07/21/2010 E1.00 INCH CHITTENDEN VT PUBLIC
NICKLE TO QUARTER SIZE HAIL.
0305 PM HAIL COLCHESTER 44.54N 73.15W
07/21/2010 E0.75 INCH CHITTENDEN VT PUBLIC
DIME SIZE HAIL IN COLCHESTER VILLAGE
0310 PM TSTM WND DMG JERICHO CENTER 44.47N 72.97W
07/21/2010 CHITTENDEN VT PUBLIC
SEVERAL LARGE TREES DOWN ON HOUSES
0310 PM HAIL LAKE CLEAR 44.37N 74.23W
07/21/2010 E0.50 INCH FRANKLIN NY PUBLIC
0310 PM HEAVY RAIN GRAND ISLE 44.72N 73.30W
07/21/2010 E3.00 INCH GRAND ISLE VT PUBLIC
2.8 INCHES IN ABOUT 30 MINUTES
0312 PM HEAVY RAIN NEW HAVEN 44.12N 73.15W
07/21/2010 E0.00 INCH ADDISON VT TRAINED SPOTTER
0.63 INCHES IN 30 MINUTES.
0315 PM HAIL ESSEX CENTER 44.51N 73.06W
07/21/2010 E0.88 INCH CHITTENDEN VT PUBLIC
DIME TO NICKLE SIZE HAIL
0325 PM HAIL UNDERHILL 44.53N 72.95W
07/21/2010 E0.88 INCH CHITTENDEN VT PUBLIC
HAIL NICKLE TO NEARLY QUARTER SIZE
0330 PM HAIL BRISTOL 44.14N 73.08W
07/21/2010 E0.25 INCH ADDISON VT PUBLIC
0335 PM HAIL STOWE 44.47N 72.69W
07/21/2010 E0.25 INCH LAMOILLE VT PUBLIC
0340 PM HAIL STOWE 44.47N 72.69W
07/21/2010 E0.50 INCH LAMOILLE VT PUBLIC
0343 PM TSTM WND DMG LISBON 44.73N 75.32W
07/21/2010 ST. LAWRENCE NY PUBLIC
POWERLINES DOWN ON RTE 37 NEAR RED MILLS
0345 PM HAIL POTSDAM 44.67N 74.99W
07/21/2010 E1.00 INCH ST. LAWRENCE NY PUBLIC
0345 PM HAIL STOWE 44.47N 72.69W
07/21/2010 E1.00 INCH LAMOILLE VT PUBLIC
0348 PM HAIL OGDENSBURG 44.71N 75.47W
07/21/2010 E1.25 INCH ST. LAWRENCE NY TRAINED SPOTTER
0350 PM HAIL 3 NE STOWE 44.50N 72.64W
07/21/2010 M0.75 INCH LAMOILLE VT PUBLIC
0350 PM HAIL POTSDAM 44.67N 74.99W
07/21/2010 E1.75 INCH ST. LAWRENCE NY PUBLIC
0350 PM HAIL POTSDAM 44.67N 74.99W
07/21/2010 E1.00 INCH ST. LAWRENCE NY PUBLIC
SEVERAL PUBLIC REPORTS OF QUARTER SIZE HAIL. ACCUMULATED
UP TO 2 INCHES DEEP.
0350 PM HAIL STOWE 44.47N 72.69W
07/21/2010 E1.00 INCH LAMOILLE VT PUBLIC
REPORT OF 2 TO 3 CENTIMETER HAIL
0351 PM HAIL POTSDAM 44.67N 74.99W
07/21/2010 E0.88 INCH ST. LAWRENCE NY PUBLIC
0351 PM TSTM WND DMG STOWE 44.47N 72.69W
07/21/2010 LAMOILLE VT PUBLIC
TREES DOWN ON RT 100
0400 PM TSTM WND DMG HARDWICK 44.50N 72.37W
07/21/2010 CALEDONIA VT TRAINED SPOTTER
TREE DOWN ON MACKVILLE RD. SPOTTER ALSO REPORTED 1.82
INCHES OF RAIN AND ROAD COVERED IN WATER.
0400 PM TSTM WND DMG ESSEX CENTER 44.51N 73.06W
07/21/2010 CHITTENDEN VT PUBLIC
TREES AND POWER LINES DOWN
0400 PM HAIL WEST BROOKFIELD 44.02N 72.67W
07/21/2010 E0.75 INCH ORANGE VT PUBLIC
CROP DAMAGE
0402 PM TSTM WND DMG OGDENSBURG 44.71N 75.47W
07/21/2010 ST. LAWRENCE NY TRAINED SPOTTER
TREES AND POWERLINES DOWN OGDENSBURG TO RED MILLS AND
LISBON. ROUTE 37 IS CLOSED.
0409 PM HAIL BRISTOL 44.14N 73.08W
07/21/2010 E1.50 INCH ADDISON VT PUBLIC
NEAR BRISTOL POND
0415 PM HAIL HOPKINTON 44.68N 74.72W
07/21/2010 M1.00 INCH ST. LAWRENCE NY PUBLIC
QUARTER SIZE HAIL REPORTED.
0415 PM HAIL SOUTH STARKSBORO 44.16N 73.01W
07/21/2010 E1.00 INCH ADDISON VT PUBLIC
0417 PM HAIL BROOKFIELD 44.05N 72.60W
07/21/2010 E0.25 INCH ORANGE VT PUBLIC
0420 PM HAIL LINCOLN 44.11N 73.00W
07/21/2010 E0.50 INCH ADDISON VT PUBLIC
0421 PM HAIL 3 NNE BRISTOL 44.18N 73.06W
07/21/2010 E0.50 INCH ADDISON VT PUBLIC
1/4 TO 1/2 INCH HAIL
0425 PM HAIL DANVILLE 44.41N 72.14W
07/21/2010 U1.00 INCH CALEDONIA VT PUBLIC
0427 PM TSTM WND DMG BROOKFIELD 44.05N 72.60W
07/21/2010 ORANGE VT PUBLIC
2.00 HAIL AND NUMEROUS TREES DOWN
0430 PM HAIL SOUTH STARKSBORO 44.16N 73.01W
07/21/2010 E1.25 INCH ADDISON VT PUBLIC
PRIMARILY NICKLE SIZE HAIL...BUT A FEW QUARTER TO HALF
DOLLAR SIZE
0440 PM TSTM WND DMG BRADFORD 43.99N 72.13W
07/21/2010 ORANGE VT PUBLIC
SEVERAL TREES DOWN. ALSO 3/4 INCH HAIL.
0443 PM HAIL ST. JOHNSBURY 44.43N 72.01W
07/21/2010 E0.50 INCH CALEDONIA VT PUBLIC
0444 PM HAIL WARREN 44.12N 72.85W
07/21/2010 E0.25 INCH WASHINGTON VT PUBLIC
0455 PM HAIL BRADFORD 43.99N 72.13W
07/21/2010 E0.88 INCH ORANGE VT AMATEUR RADIO
0455 PM FLOOD 1 W BRISTOL 44.14N 73.10W
07/21/2010 ADDISON VT AMATEUR RADIO
WATER OVER ROUTE 116 AT BOTTOM OF STONY HILL ROAD. ROAD
IS PASSABLE.
0500 PM HAIL BRADFORD 43.99N 72.13W
07/21/2010 E1.00 INCH ORANGE VT AMATEUR RADIO
0505 PM HAIL WEST BROOKFIELD 44.02N 72.67W
07/21/2010 E0.75 INCH ORANGE VT PUBLIC
0508 PM HAIL NORTHFIELD 44.15N 72.66W
07/21/2010 E1.00 INCH WASHINGTON VT PUBLIC
QUARTER SIZE HAIL
&&
NASHLocal storm report, Jul 21, 5:24 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
524 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL BROOKFIELD 44.05N 72.60W
07/21/2010 E1.00 INCH ORANGE VT PUBLIC
LOTS OF NICKLE TO QUARTER SIZE HAIL. COVERED THE GROUND.
ALSO ESTIMATED WINDS UP TO 50 MPH.
&&
NASHSpecial weather statement, Jul 21, 5:36 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 536 PM EDT WED JUL 21 2010 NYZ028-034-035-VTZ001-002-005-009-016>018-212230- EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN CLINTON NY- EASTERN ESSEX NY-EASTERN FRANKLIN VT-GRAND ISLE VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN ESSEX NY-WESTERN FRANKLIN VT- 536 PM EDT WED JUL 21 2010 ...A STRONG THUNDERSTORM WILL AFFECT ADDISON...CHITTENDEN... CLINTON...ESSEX...FRANKLIN AND GRAND ISLE COUNTIES... AT 535 PM EDT...A STRONG THUNDERSTORM WAS LOCATED WEST OF KEESEVILLE NEW YORK...MOVING EAST AT 30 MPH. WIND GUSTS TO 40 TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR KEESEVILLE AND PORT DOUGLASS NEW YORK AROUND 600 PM...BURLINGTON AROUND 615 PM AND EXIT 14 I89 AROUND 630 PM. TAKE COVER IF THREATENING WEATHER APPROACHES OR MORE WARNINGS ARE ISSUED. IF YOU ON LAKE CHAMPLAIN SEEK SAFE HARBOR NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. LAT...LON 4467 7292 4411 7312 4424 7366 4470 7343
Local storm report, Jul 21, 5:43 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
543 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL LINCOLN 44.11N 73.00W
07/21/2010 E0.50 INCH ADDISON VT PUBLIC
0505 PM HAIL WEST BROOKFIELD 44.02N 72.67W
07/21/2010 E0.75 INCH ORANGE VT PUBLIC
0430 PM HAIL BRISTOL 44.14N 73.08W
07/21/2010 E0.88 INCH ADDISON VT PUBLIC
TREES DOWN NEAR MONKTON RD.
0340 PM HAIL POTSDAM 44.67N 74.99W
07/21/2010 E1.50 INCH ST. LAWRENCE NY PUBLIC
ESTIMATED GUSTS 25 TO 31 MPH.
0345 PM HAIL POTSDAM 44.67N 74.99W
07/21/2010 E1.00 INCH ST. LAWRENCE NY PUBLIC
ESTIMATED WIND GUST TO 45 MPH.
0500 PM HAIL WARREN 44.12N 72.85W
07/21/2010 E0.50 INCH WASHINGTON VT PUBLIC
0430 PM HAIL NEW HAVEN 44.12N 73.15W
07/21/2010 E0.50 INCH ADDISON VT PUBLIC
NEAR PEARSON RD.
0345 PM HAIL STOWE 44.47N 72.69W
07/21/2010 E0.75 INCH LAMOILLE VT PUBLIC
ESTIMATED GUSTS 58-72 MPH. TREES DOWN ON ROUTE 100 AND
TELEPHONE POLES DOWN ON STAGECOACH RD.
0320 PM HAIL BRISTOL 44.14N 73.08W
07/21/2010 E0.25 INCH ADDISON VT PUBLIC
0350 PM HAIL POTSDAM 44.67N 74.99W
07/21/2010 E0.50 INCH ST. LAWRENCE NY PUBLIC
0215 PM HAIL COLTON 44.55N 74.94W
07/21/2010 E0.50 INCH ST. LAWRENCE NY PUBLIC
ESTIMATED GUSTS 25 TO 31 MPH.
0200 PM TSTM WND DMG PLATTSBURGH 44.70N 73.46W
07/21/2010 CLINTON NY PUBLIC
ESTIMATED GUSTS 39 TO 57 MPH. TREES AND POWERLINES DOWN.
0445 PM HAIL ROXBURY 44.10N 72.73W
07/21/2010 E0.25 INCH WASHINGTON VT PUBLIC
NEAR WARREN MOUNTAIN RD.
&&Special weather statement, Jul 21, 5:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
543 PM EDT WED JUL 21 2010
VTZ009>012-018-019-212245-
EASTERN ADDISON VT-EASTERN RUTLAND VT-ORANGE VT-WESTERN ADDISON VT-
WESTERN RUTLAND VT-WINDSOR VT-
543 PM EDT WED JUL 21 2010
...STRONG THUNDERSTORMS WILL AFFECT ADDISON...ORANGE...RUTLAND AND
WINDSOR COUNTIES...
AT 536 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM ROCHESTER
TO FAIRLEE...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR PITTSFIELD AROUND 600 PM...STOCKBRIDGE
AROUND 615 PM...SILVER LAKE STATE PARK AROUND 630 PM AND NORTH
POMFRET AROUND 645 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4386 7313 4393 7211 4391 7211 4388 7216
4377 7219 4370 7230 4360 7232 4357 7237
4348 7239
MBHThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:59 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille | 61 min |
| Jul 21, 2:31 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Washington | 59 min |
| Jul 21, 2:46 PM EDT | Areal Flood Advisory | BTV | Chittenden | 3 hr |
| Jul 21, 2:57 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille, Orleans, Washington | 63 min |
| Jul 21, 3:27 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Orange, Washington | 63 min |
| Jul 21, 3:58 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Lamoille, Orleans, Washington | 62 min |
| Jul 21, 4:18 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Orange, Washington | 57 min |
| Jul 21, 4:25 PM EDT | Severe Thunderstorm Warning | BTV | Orange | 35 min |
| Jul 21, 4:42 PM EDT | Areal Flood Advisory | BTV | Addison, Chittenden, Washington | 3 hr |
| Jul 21, 5:00 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Orange, Washington, Windsor | 60 min |
| Jul 21, 5:33 PM EDT | Areal Flood Advisory | BTV | Caledonia, Essex | 86 min |
| Jul 21, 5:36 PM EDT | Special Weather Statement | BTV | Chittenden | 54 min |
| Jul 21, 5:43 PM EDT | Special Weather Statement | BTV | Windsor | 62 min |
| Jul 21, 6:08 PM EDT | Special Weather Statement | BTV | Orange | 67 min |
| Jul 21, 6:42 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Orange, Rutland, Windsor | 63 min |
| Jul 21, 6:43 PM EDT | Special Weather Statement | BTV | Windsor | 32 min |
| Jul 21, 7:15 PM EDT | Special Weather Statement | BTV | Windsor | 30 min |
| Jul 21, 7:41 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 57 min |
Nearby
Flash Flood Warnings in Vermont, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.